Alert archive / Tennessee / Special Weather Statements in 2012
Special Weather Statement, NWS Memphis, TN
NWS Memphis, TN issued this special weather statement at Apr 16, 2012, 3:13 AM CDT for McNairy County, Tennessee. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 16, 2012, 3:13 AM CDT (08:13 UTC)
- Expired
- Apr 16, 2012, 4:00 AM CDT
- In force
- 47 min
- Issued by
- NWS Memphis, TN
County McNairy County, TN
The radar
The Memphis radar (KNQA), 124 km from the middle of the area, began a volume at 08:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 8.2 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1081 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1176 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 389 m²/s²
- 0-3 km storm-relative helicity
- 497 m²/s²
- Significant tornado parameter
- 2.8
- Supercell composite
- 12.4
The text
As transmitted, in the capitals the NWS used until 2016.
323
WWUS84 KMEG 160813
SPSMEG
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
313 AM CDT MON APR 16 2012
TNZ091-092-160900-
HARDIN TN-MCNAIRY TN-
313 AM CDT MON APR 16 2012
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 400 AM CDT FOR...
WESTERN HARDIN COUNTY IN SOUTHWEST TENNESSEE...
MCNAIRY COUNTY IN SOUTHWEST TENNESSEE...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED OVER BIG HILL POND STATE PARK AT 313 AM
CDT...MOVING NORTHEAST AT 45 MPH.
VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN HARDIN AND MCNAIRY COUNTIES...INCLUDING LOCATIONS NEAR BIG
HILL POND STATE PARK...PICKWICK LANDING STATE PARK...SAVANNAH AND
SELMER...SHOULD MONITOR THIS STORM CLOSELY.
&&
LAT...LON 3500 8820 3500 8878 3501 8879 3524 8878
3525 8871 3537 8860 3539 8818
TIME...MOT...LOC 0813Z 247DEG 41KT 3505 8872
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at Apr 16, 3:06 AM CDT, 7 minutes earlier.
Area forecast discussion, Apr 16, 3:06 AM CDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 306 AM CDT MON APR 16 2012 .DISCUSSION... SKIES ARE CLOUDY OVER MOST OF THE FORECAST AREA EARLY THIS MORNING WITH TEMPERATURES RANGING FROM THE MID 50S TO LOWER 70S. A LINE OF THUNDERSTORMS EXTENDS FROM JUST EAST OF JACKSON TN SOUTHWEST INTO NORTHWEST MISSISSIPPI WITH A LARGE AREA OF LIGHT TO MODERATE RAIN BEHIND IT. ALL OF THE RAIN WILL CONTINUE TO MOVE EAST THIS MORNING AS A COLD FRONT LOCATED JUST BEHIND THE LINE OF THUNDERSTORMS MOVES THROUGH MUCH OF THE REGION. SKIES SHOULD CLEAR SOMEWHAT BEHIND THE FRONT LATER TODAY. THE FRONT IS EXPECTED TO STALL OUT JUST SOUTH OF THE FORECAST AREA TONIGHT SO THERE MAY BE SOME THUNDERSTORMS THAT MOVE INTO PORTIONS OF NORTH MISSISSIPPI. THE FRONT WILL REMAIN ACROSS CENTRAL MISSISSIPPI ON TUESDAY SO SOME ADDITIONAL SHOWERS MAY MOVE ACROSS EXTREME SOUTHERN SECTIONS OF THE FORECAST AREA TUESDAY AND PERHAPS INTO TUESDAY EVENING. HIGH PRESSURE WILL FINALLY BUILD INTO THE REGION BY WEDNESDAY BRINGING DRY WEATHER WITH TEMPERATURES A FEW DEGREES ABOVE NORMAL. DRY AND WARM WEATHER WILL CONTINUE INTO THURSDAY AS WELL. BY FRIDAY A NEW COLD FRONT WILL MOVE THROUGH THE REGION WITH SCATTERED SHOWERS AND THUNDERSTORMS MOVING INTO THE NORTHWEST CORNER OF THE FORECAST AREA AS EARLY AS LATE THURSDAY NIGHT. MOST AREAS MAY SEE SOME RAIN ON FRIDAY AND FRIDAY NIGHT. THE FRONT SHOULD CLEAR THE REGION ON SATURDAY MORNING WITH A SMALL CHANCE OF THUNDERSTORMS OVER SOUTHEAST SECTIONS OF THE FORECAST AREA. BEHIND THIS FRONT SOMEWHAT COOLER AND DRIER AIR WILL MOVE INTO THE REGION WITH HIGHS ON SATURDAY EXPECTED TO BE IN THE 60S. THIS SOMEWHAT COOLER WEATHER WILL CONTINUE INTO SUNDAY. ARS && AVIATION... 06Z TAFS 150 MILE WIDE SHRA/TSRA BAND WILL SLOWLY MOVE EASTWARD THROUGH THE MIDSOUTH OVERNIGHT...LIKELY EXITING THE TUP VCNTY DURING THE DAYLIGHT MORNING HOURS. IN THE INTERIM...WEST WINDS NEAR 30KTS MAY BE OBSERVED BEHIND THE LEADING GUST FRONT. VFR SHOULD PREVAIL DURING THE DAY MONDAY. PWB && .PRELIMINARY POINT TEMPS/POPS... MEM 77 57 74 53 / 20 10 10 10 MKL 75 51 71 46 / 40 10 10 10 JBR 73 50 73 49 / 10 10 10 10 TUP 78 57 72 48 / 60 30 20 10 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Apr 15, 10:30 PM CDT, 4 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 1030 PM CDT SUN APR 15 2012 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-161200- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 1030 PM CDT SUN APR 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...OVERNIGHT A FEW STRONG THUNDERSTORMS ARE POSSIBLE TONIGHT WITH THE PASSAGE OF A COLD FRONT. GUSTY WIND IS THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS NORTHEAST MISSISSIPPI ON MONDAY AS A COLD FRONT SLOWLY MOVES THROUGH THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED MONDAY ACROSS NORTHEAST MISSISSIPPI. BORGHOFF
In the hours before
Special weather statement, Apr 15, 9:45 PM CDT, 5 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
945 PM CDT SUN APR 15 2012
ARZ009-018-MOZ113-115-160315-
CLAY AR-GREENE AR-DUNKLIN MO-PEMISCOT MO-
945 PM CDT SUN APR 15 2012
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1015 PM CDT FOR...
EASTERN CLAY COUNTY IN EASTERN ARKANSAS...
EASTERN GREENE COUNTY IN EASTERN ARKANSAS...
DUNKLIN COUNTY IN SOUTHEAST MISSOURI...
WESTERN PEMISCOT COUNTY IN SOUTHEAST MISSOURI...
A LINE OF STRONG THUNDERSTORMS PRODUCING WINDS OF 40 TO 45 MPH WAS
LOCATED FROM POLLARD TO 8 MILES SOUTHWEST OF PARAGOULD AT 945 PM
CDT...MOVING NORTHEAST AT 60 MPH.
PEOPLE IN CLAY...DUNKLIN...GREENE AND PEMISCOT COUNTIES...INCLUDING
LOCATIONS NEAR CAMPBELL...CHALK BLUFF NATURAL AREA...KENNETT...
MALDEN...MARMADUKE...PARAGOULD...PIGGOTT...RECTOR AND SENATH...SHOULD
MONITOR THIS STORM CLOSELY.
&&
LAT...LON 3662 8996 3639 8996 3639 8976 3643 8973
3641 8969 3602 8993 3598 9069 3647 9038
3651 9032 3650 9023 3654 9022 3655 9019
3659 9019 3664 9014
TIME...MOT...LOC 0245Z 227DEG 52KT 3647 9024 3602 9055Special weather statement, Apr 15, 9:59 PM CDT, 5 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 959 PM CDT SUN APR 15 2012 ARZ026>028-035-036-160330- CRAIGHEAD AR-CRITTENDEN AR-CROSS AR-MISSISSIPPI AR-POINSETT AR- 959 PM CDT SUN APR 15 2012 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 1030 PM CDT FOR... EASTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS... NORTHWESTERN CRITTENDEN COUNTY IN EASTERN ARKANSAS... NORTHEASTERN CROSS COUNTY IN EASTERN ARKANSAS... WESTERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS... EASTERN POINSETT COUNTY IN EASTERN ARKANSAS... A LINE OF STRONG THUNDERSTORMS PRODUCING WINDS OF 40 TO 45 MPH WAS LOCATED FROM 5 MILES NORTH OF LAKE CITY TO 13 MILES WEST OF MARKED TREE AT 959 PM CDT...MOVING NORTHEAST AT 70 MPH. PEOPLE IN CRAIGHEAD...CRITTENDEN...CROSS...MISSISSIPPI AND POINSETT COUNTIES...INCLUDING LOCATIONS NEAR BAY...CARAWAY...GOSNELL... KEISER...LAKE CITY...LEACHVILLE...LEPANTO...MANILA...MARKED TREE... MONETTE...TRUMANN AND TYRONZA...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES BIG LAKE. && LAT...LON 3596 9047 3599 8992 3546 9020 3526 9080 TIME...MOT...LOC 0259Z 235DEG 61KT 3594 9037 3551 9054
Special weather statement, Apr 16, 1:08 AM CDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
108 AM CDT MON APR 16 2012
TNZ050>052-160645-
CROCKETT TN-HAYWOOD TN-MADISON TN-
108 AM CDT MON APR 16 2012
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 145 AM CDT FOR...
SOUTHEASTERN CROCKETT COUNTY IN NORTHWEST TENNESSEE...
HAYWOOD COUNTY IN SOUTHWEST TENNESSEE...
MADISON COUNTY IN SOUTHWEST TENNESSEE...
A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED 5
MILES NORTH OF DANCYVILLE AT 108 AM CDT...MOVING NORTHEAST AT 50 MPH.
PEOPLE IN CROCKETT...HAYWOOD AND MADISON COUNTIES...INCLUDING
LOCATIONS NEAR BROWNSVILLE AND JACKSON...SHOULD MONITOR THIS STORM
CLOSELY.
&&
LAT...LON 3551 8874 3543 8895 3544 8918 3540 8935
3559 8941 3579 8900 3579 8871
TIME...MOT...LOC 0608Z 239DEG 48KT 3551 8924Special weather statement, Apr 16, 1:30 AM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
130 AM CDT MON APR 16 2012
TNZ050-052-089-090-160715-
FAYETTE TN-HARDEMAN TN-HAYWOOD TN-MADISON TN-
130 AM CDT MON APR 16 2012
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 215 AM CDT FOR...
FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
NORTHWESTERN HARDEMAN COUNTY IN SOUTHWEST TENNESSEE...
SOUTHEASTERN HAYWOOD COUNTY IN SOUTHWEST TENNESSEE...
SOUTHWESTERN MADISON COUNTY IN SOUTHWEST TENNESSEE...
A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED 19
MILES WEST OF LAGRANGE AT 131 AM CDT...MOVING NORTHEAST AT 50 MPH.
VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN FAYETTE...HARDEMAN...HAYWOOD AND MADISON COUNTIES...
INCLUDING LOCATIONS NEAR BOLIVAR...SHOULD MONITOR THIS STORM CLOSELY.
&&
LAT...LON 3519 8898 3499 8924 3500 8964 3544 8933
3548 8881
TIME...MOT...LOC 0631Z 224DEG 48KT 3501 8952Special weather statement, Apr 16, 3:08 AM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
308 AM CDT MON APR 16 2012
MSZ003>005-014-160845-
BENTON MS-UNION MS-TIPPAH MS-ALCORN MS-
308 AM CDT MON APR 16 2012
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 345 AM CDT FOR...
WESTERN ALCORN COUNTY IN NORTHEAST MISSISSIPPI...
SOUTHEASTERN BENTON COUNTY IN NORTHEAST MISSISSIPPI...
TIPPAH COUNTY IN NORTHEAST MISSISSIPPI...
UNION COUNTY IN NORTHEAST MISSISSIPPI...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 4 MILES NORTHWEST OF RIPLEY AT 308 AM CDT...
MOVING NORTHEAST AT 50 MPH.
VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN ALCORN...BENTON...TIPPAH AND UNION COUNTIES...INCLUDING
LOCATIONS NEAR NEW ALBANY AND RIPLEY...SHOULD MONITOR THIS STORM
CLOSELY.
&&
LAT...LON 3476 8862 3476 8873 3460 8872 3459 8874
3438 8885 3438 8924 3459 8925 3500 8901
3499 8855
TIME...MOT...LOC 0808Z 242DEG 42KT 3478 8896Special weather statement, Apr 16, 3:13 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
313 AM CDT MON APR 16 2012
TNZ091-092-160900-
HARDIN TN-MCNAIRY TN-
313 AM CDT MON APR 16 2012
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 400 AM CDT FOR...
WESTERN HARDIN COUNTY IN SOUTHWEST TENNESSEE...
MCNAIRY COUNTY IN SOUTHWEST TENNESSEE...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED OVER BIG HILL POND STATE PARK AT 313 AM
CDT...MOVING NORTHEAST AT 45 MPH.
VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN HARDIN AND MCNAIRY COUNTIES...INCLUDING LOCATIONS NEAR BIG
HILL POND STATE PARK...PICKWICK LANDING STATE PARK...SAVANNAH AND
SELMER...SHOULD MONITOR THIS STORM CLOSELY.
&&
LAT...LON 3500 8820 3500 8878 3501 8879 3524 8878
3525 8871 3537 8860 3539 8818
TIME...MOT...LOC 0813Z 247DEG 41KT 3505 8872The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 3:08 AM CDT | Special Weather Statement | MEG | Tippah, Union | 37 min |
| Apr 16, 1:08 AM CDT | Special Weather Statement | MEG | Haywood, Madison | 37 min |
| Apr 16, 1:30 AM CDT | Special Weather Statement | MEG | Fayette, Hardeman | 45 min |
| Apr 15, 8:28 PM CDT | Special Weather Statement | MEG | Lawrence | 47 min |
| Apr 15, 8:59 PM CDT | Special Weather Statement | MEG | Craighead | 31 min |
| Apr 15, 9:20 PM CDT | Special Weather Statement | MEG | Clay | 25 min |
| Apr 15, 9:31 PM CDT | Special Weather Statement | MEG | Craighead, Cross, Poinsett | 29 min |
| Apr 15, 9:45 PM CDT | Special Weather Statement | MEG | Clay, Greene | 30 min |
| Apr 15, 9:59 PM CDT | Special Weather Statement | MEG | Cross, Mississippi | 31 min |
Nearby
Special Weather Statements in Tennessee, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.